Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 124, NWS Dodge City, KS

June 21, 1995Stanton County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 21, 1995, 8:55 PM CDT for Stanton County, Kansas. It was in force for 50 min.

The area

The counties it named.

The facts

Issued
Jun 21, 1995, 8:55 PM CDT (01:55 UTC)
Expired
Jun 21, 1995, 9:45 PM CDT
In force
50 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Stanton County, KS

The radar

The Dodge City radar (KDDC), 161 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
694 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
2064 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KDDC 220159 RRA
SVRDDC
KSC187-220245-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
855 PM CDT WED JUN 21 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  945 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST KANSAS
 
   ...EASTERN STANTON COUNTY
 
AT 855 PM CDT RADAR INDICATED SEVERE THUNDERSTORMS NEAR JOHNSON CITY AND
10 MILES SOUTH OF JOHNSON CITY MOVING TOWARD THE EAST AT 15 MILES PER
HOUR. THESE STORMS ARE CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN
DIAMETER...GUSTY WINDS...AND BRIEF HEAVY RAINFALL. THE NORTHERN SEVERE
THUNDERSTORM WILL APPROACH BIG BOW AROUND 930 PM.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY... SO
DON'T DRIVE ONTO WATER-COVERED ROADS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:21 PM CDT, 5 hours 34 minutes earlier.

Area forecast discussion, Jun 21, 3:21 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
225 PM CDT WED JUN 21 1995

THUNDERSTORM COVERAGE IS KEY QUESTION FOR CWA.  THIS AM ACTIVITY HAS
WANED BUT NEW THUNDERSTRMS DVLG IN TX/OK PNHDLE ATTM.  SURFACE...WIND
PROFILERS...SATELLITE ALL SUGGEST ACTIVITY IS DEVELOPING ALONG SAME
CONVERGENCE ZONE.  18Z ANALS SHOW NGM AND ETA VERIFY BETTER THAN PRVIOUS
RUN WITH NGM BEST ON MAINTAINING CONVERGENCE ZONE IDENTITY.  18Z SURFACE
ANALS W/ COMPUTED 18Z CAP STRENGTHS SUPPORT ACTIVITY MOVING INTO SW KS
NEXT FEW HOURS W/ MOST SIG IN SW 1/2...XPCT SM TRW MOVING INTO NE CWA
LATER IN PRD 1.

STRENGTH OF ACTIVITY ON DDC/AMA 88D AT 18Z W/ INSTABILITY PARAMETERS AND
WBZ LEVEL COULD GET SOME SIG HAIL BUT WILL HOLD OFF MENTIONG.  LOW LEVEL
MOISTURE SUPPORTS CONTINUED TRW FOR PRD 2 W/ ETA TOO DRY AND NGM BETTER.
PRD 2 TEMPS COMPROMISE W/ PERSISTENCE AND FAN/FWC WHICH SEEMS
REASONABLE ESPECIALLY WITH TRW ACTIVITY.

DDC  87/66  53            GCK  88/65  53         EHA  89/64  53
LBL  88/64  53            HYS  89/65  33         P28  90/67  53

NICHOLS

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:49 PM CDTSevere Thunderstorm WarningDDCKearny41 min
Jun 22, 5:31 PM CDTSevere Thunderstorm WarningDDCKearny44 min
Jun 22, 6:13 PM CDTSevere Thunderstorm WarningDDCKearny47 min
Jun 22, 6:58 PM CDTSevere Thunderstorm WarningDDCKearny62 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.